Thunderstorm Wind, Obion
- When
- June 12, 2:35 PM CST to 2:44 PM CST
- Where
- Obion County, Clayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.467, -89.250
Two trees were blown down.
2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 2:00 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SAT JUN 12 2004 .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE CWA THIS EVENING ALLOWING SHOWERS AND THUNDERSTORMS TO POP UP ACROSS THE CWA. SOME OF THESE STORMS ARE ALREADY POPPING UP ACROSS THE CENTRAL ARKANSAS. SOME OF THESE STORMS WILL BE A SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. SEVERAL UPPER AIR DISTURBANCES WILL CONTINUE TO SWING THROUGH THE MIDSOUTH UNTIL MID NEXT WEEK WHEN A COLD FRONT WILL APPROACH THE MIDSOUTH. THE MIDSOUTH CAN EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY OF THE FORECAST WITH THE BEST CHANCES OCCURRING IN THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL REMAIN NEAR 90 TO LOWER 90S FOR HIGHS WITH LOWS IN THE 70S THROUGH THE WEEK. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT SAT JUN 12 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-131000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 130 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... VERY UNSTABLE AIR ACROSS THE MID SOUTH COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS ARKANSAS WILL LEAD TO THE CONTINUED DEVELOPMENT OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS... MAINLY NORTH OF THE TENNESSEE AND MISSISSIPPI BORDER. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS MOST DAYS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 109 PM CDT SAT JUN 12 2004 TNZ092-121830- HARDIN TN- 109 PM CDT SAT JUN 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF SAVANNAH AT 109 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN HARDIN COUNTY...INCLUDING THE CITY OF SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT SAT JUN 12 2004 TNZ003-121930- WEAKLEY TN- 208 PM CDT SAT JUN 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER DRESDEN AT 208 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The Paducah radar (KPAH), 79 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Two trees were blown down.
Two homes in Dyer county suffered damage after lightning strikes. One of the houses caught on fire.
Many trees were blown over. Some of the trees fell on top of homes and other buildings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406049, 5406048, 5406050.